Alert archive / Oregon / Frost Advisories in 2015
Frost Advisory 39, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Nov 6, 2015, 2:00 PM PST for Curry County, Jackson County, Josephine County, Oregon. It took effect at Nov 7, 2015, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2015, 2:00 PM PST (22:00 UTC)
- In effect from
- Nov 7, 2015, 2:00 AM PST
- Expired
- Nov 7, 2015, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS76 KMFR 062200 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PST FRI NOV 6 2015 ORZ024-026-071500- /O.NEW.KMFR.FR.Y.0039.151107T1000Z-151107T1700Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...CAVE JUNCTION...MEDFORD...ASHLAND 200 PM PST FRI NOV 6 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY. * TEMPERATURE: 33 TO 36 DEGREES...MOSTLY IN THE VALLEY LOCATIONS. * LOCATIONS INCLUDE: CAVE JUNCTION...MEDFORD...ASHLAND. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE UNPROTECTED VEGETATION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
553 WWUS76 KMFR 071448 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 648 AM PST SAT NOV 7 2015 ORZ024-026-071700- /O.CON.KMFR.FR.Y.0039.000000T0000Z-151107T1700Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...CAVE JUNCTION...MEDFORD...ASHLAND 648 AM PST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE: 33 TO 36 DEGREES...MOSTLY IN THE VALLEY LOCATIONS. * LOCATIONS INCLUDE: CAVE JUNCTION...MEDFORD...ASHLAND. * IMPACTS: FROST MAY DAMAGE OR KILL SENSITIVE UNPROTECTED VEGETATION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Nov 6, 8:26 AM PST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 6, 8:26 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
826 AM PST FRI NOV 6 2015
.DISCUSSION...06/12Z NAM IN. 06/12Z GFS IN THROUGH 72HR.
SCATTERED HIGH CLOUDS ACROSS THE MEDFORD CWA THIS MORNING...WITH
SOME FOG IN THE VALLEYS.
THE GLOBAL VIEW SHOWS FIVE WAVES AROUND THE GLOBE WITH A LOW
INDEX...WHICH MEANS THERE IS LOTS OF LONGITUDINAL FLOW. THIS
SUPPORTS A PROGRESSIVE AND ACTIVE WEATHER PATTERN...AND THAT WHAT
WE WILL HAVE OVER THE NEXT WEEK OR SO.
AT THIS TIME...IT IS RELATIVELY QUIET WITH A LONG WAVE RIDGE OFF
THE WEST COAST AND DRY NORTHWEST FLOW ALOFT OVER THE AREA. ONCE
THE MORNING FOG CLEARS OFF...MOSTLY CLEAR SKIES WILL PREVAIL
ACROSS THE AREA INTO THIS EVENING. HIGH TEMPERATURES WILL
GENERALLY BE NEAR NORMAL TO ABOUT FIVE DEGREES ABOVE NORMAL.
THE RIDGE WILL BREAK TO THE EAST THIS EVENING. FLOW ALOFT WILL
BECOME SOUTHWESTERLY AND THE STORM DOOR WILL OPEN FOR THE NEXT
SYSTEM. THE UPSTREAM TROUGH WILL APPROACH THE COAST...AND THE
ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE LATE SATURDAY MORNING.
THE MAIN CONCERNS WITH THIS FRONT INITIALLY ARE RAIN AND WINDS.
RAINS WILL NOT BE A MAJOR FACTOR AS THE AMOUNTS WILL NOT BE
PARTICULARLY HEAVY AND THERE IS PLENTY OF CARRYING CAPACITY
AVAILABLE IN THE CREEKS AND RIVERS. WIND WILL BE A
FACTOR...ESPECIALLY EAST OF THE CASCADES. SNOW LEVELS WILL START
OFF AROUND 8000 FEET.
SATURDAY HIGHS WILL BE A FEW DEGREES COOLER ON THE WEST SIDE WITH
THE PRECIPITATION AND INCREASED CLOUD COVER...BUT A FEW DEGREES
WARMER ON THE EAST SIDE.
THE LONG WAVE TROUGH WILL MOVE ONSHORE SUNDAY...AND POST-FRONTAL
SHOWERS WILL CONTINUE AS SHORT WAVES WILL CONTINUE DIVING DOWN
THE BACKSIDE OF THE TROUGH. SUNDAY HIGHS WILL BE 5 TO 10 DEGREES
COOLER THAN THE SATURDAY HIGHS. SNOW WILL BECOME A CONCERN AT THIS
TIME DUE TO ONGOING SHOWERS AND SNOW LEVELS DROPPING DOWN TO
AROUND 4000 FEET.
FLOW ALOFT WILL BE NORTHERLY MONDAY...AND IT WILL BE COLD OVER
THE AREA...ESPECIALLY OVER THE EAST SIDE...WITH WANING SHOWER
ACTIVITY AND DEVELOPING OFFSHORE LOW LEVEL FLOW. HIGHS OVER THE
WEST SIDE WILL BE A FEW DEGREES COOLER THAN THE SUNDAY
HIGHS...WHILE THE EAST SIDE HIGHS WILL BE AROUND 10 DEGREES
LOWER...MOSTLY IN THE 30S. SNOW LEVELS WILL DROP TO AROUND 3000
FEET...BUT THE SHOWERS WILL BE LIGHT BY THE TIME THAT HAPPENS.
.EXTENDED FORECAST DISCUSSION FROM THE THURSDAY AFTERNOON
DISCUSSION...MONDAY NIGHT THROUGH THURSDAY.
OVERALL...A PROGRESSIVE PATTERN WILL REMAIN IN PLACE THROUGH THE
EXTENDED PERIOD.
THE EC/GFS/DGEX MODELS ALL ARE IN AGREEMENT AT THE BEGINNING OF THE
EXTENDED PERIOD...SHOWING A FAIRLY DEEP LONG WAVE TROUGH INLAND
OVER THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA.
FLOW ALOFT WILL TURN NORTHERLY MONDAY NIGHT...AND THIS WILL
SUPPORT OFFSHORE LOW LEVEL FLOW BEGINNING MONDAY NIGHT. THE EC
ACTUALLY TURNS FLOW ALOFT TO THE NORTHEAST...WHICH FAVORS A
STRONGER OFFSHORE EVENT. IT WILL ALSO BE COLD...ESPECIALLY OVER
THE EAST SIDE. POST-FRONTAL SHOWERS WILL END MONDAY EVENING.
THE LONG WAVE RIDGE WILL MOVE ONSHORE TUESDAY NIGHT...FLATTENING AS
IT DOES SO. QUASIZONAL FLOW ALOFT WILL DEVELOP OVER THE PACIFIC
NORTHWEST.
THE UPSTREAM TROUGH WILL MOVE ONSHORE WEDNESDAY (GFS) OR WEDNESDAY
NIGHT EC)...AND THE OPERATIONAL EC/GFS SOLUTIONS INDICATE THAT IT
WILL BE WEAKER THAN THE SUNDAY SYSTEM. THE ASSOCIATED SURFACE FRONT
WILL MOVE ONSHORE TUESDAY NIGHT (GFS) OR WEDNESDAY (EC). THIS IS
ABOUT 12 HOURS FASTER THAN DEPICTED IN THE WEDNESDAY MODEL
RUNS...AND THERE CONTINUES TO BE A 12 HOUR DIFFERENCE IN TIMING
BETWEEN THE EC AND GFS.
BY THURSDAY THAT SYSTEM WILL BE OFF TO THE EAST. SIGNIFICANT
DIFFERENCES IN THE MODEL SOLUTIONS WILL PERSIST...THE GFS/DGEX
SOLUTIONS SHOWS DRY NORTHWEST FLOW ALOFT WITH A BROAD RIDGE OVER THE
AREA WHILE THE EU SHOWS SOUTHWEST FLOW ALOFT WITH A WEAK TROUGH
APPROACHING THE COAST...WHICH ALLOWS FOR AT LEAST SOME SHOWER
ACTIVITY.
BOTH THE NCEP AND EC ENSEMBLES ARE IN GOOD AGREEMENT AND STABLE
THROUGH MONDAY. AFTER THAT...ALMOST ALL THE MEMBERS REMAIN IN
PHASE...BUT THERE IS SIGNIFICANT SPREAD ON THE AMPLITUDES OF THE
TROUGHS AND RIDGES. BY WEDNESDAY...THERE ARE SIGNIFICANT PHASE
DIFFERENCES AS WELL. SO...CONFIDENCE IN THE FORECAST IS GOOD
UNTIL THE WEDNESDAY/WEDNESDAY NIGHT SYSTEM COMES ALONG...DUE TO
TIMING DIFFERENCES IN THE OPERATIONAL EC/GFS SOLUTIONS...AND THE
UNCERTAINTY IN THE STRENGTH OF THE SYSTEM AS DISPLAYED IN THE
ENSEMBLES.
&&
.AVIATION...FOR THE 06/12Z TAF CYCLE...VFR CONDITIONS WILL
CONTINUE FOR THE NEXT 24 HOURS. THE EXCEPTION WILL BE AT ROSEBURG
WHERE LIFR CIGS/VIS WILL PERSIST FOR MOST OF THE MORNING. CURRENT
TAF SHOWS ROSEBURG IMPROVING TO MVFR AT 20Z, THEN VFR AT 21Z, BUT
THERE'S A CHANCE BOTH OF THESE CONDITIONS COULD BE DELAYED BY AN
HOUR OR TWO. LIFR CIGS/VIS WILL RETURN TO ROSEBURG BETWEEN 6-7Z.
-PETRUCELLI
&&
.MARINE...UPDATED 300 AM PST FRIDAY 6 NOV 2015...WEAK HIGH PRESSURE
WILL REMAIN SOUTH OF THE WATERS THROUGH THIS EVENING. THIS WILL
RESULT IN LIGHT WINDS AND LOW SEAS. MODELS ARE IN FAIRLY GOOD
AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT. IT'S EXPECTED TO
MOVE INTO THE WATERS SATURDAY MORNING, THEN MOVE INLAND SATURDAY
EVENING. THE NAM HINTS THE FRONT WON'T MOVE INLAND UNTIL SATURDAY
NIGHT, BUT SUSPECT IT MAY BE TOO SLOW, SO WE'LL LEAN TOWARDS THE
FASTER GFS SOLUTION. RAIN IS EXPECTED ALONG AND AHEAD OF THE FRONT
SATURDAY WITH POST FRONTAL SHOWERS SATURDAY NIGHT THROUGH MONDAY AS
AN UPPER TROUGH MOVES OVER THE AREA. ALSO SOUTH WINDS AND STEEP WIND
DRIVEN SEAS WILL INCREASE SATURDAY AND ARE LIKELY TO REACH SMALL
CRAFT FOR ALL OF ZONE 370, MOST OF 376 AND 350 MAINLY 5 NM FROM
SHORE. THUS HAVE ISSUED A SMALL CRAFT FOR THOSE AREAS. SMALL CRAFT
FOR SEAS COULD ALSO AFFECT THE SOUTHEAST PORTION OF 376 AND 356
MAINLY BETWEEN 2 NM FROM SHORE NORTH OF BROOKINGS AND 5 NM FROM
BROOKINGS SOUTH. DETAILS CAN BE FOUND AT MWWMFR. MODELS CONTINUE TO
SHOW A LONG PERIOD WEST SWELL AROUND 16 SECONDS BUILDING INTO THE
WATERS SUNDAY MORNING THROUGH MONDAY WITH SWELL HEIGHT PEAKING OUT
AT 14 FEET MONDAY MORNING.
-PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ024-026.
FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR ORZ024-026.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM PST
SATURDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 4 PM PST
SATURDAY FOR PZZ356-376.
15/15/15In the hours before
Special weather statement, Nov 6, 2:00 PM PST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 200 PM PST FRI NOV 6 2015 ORZ027-028-072200- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 200 PM PST FRI NOV 6 2015 ...MOUNTAIN SNOW MAY IMPACT TRAVEL SUNDAY INTO MONDAY... A COLD FRONT WILL MOVE INTO SOUTHWEST OREGON SATURDAY. INITIALLY IT WILL BRING MOSTLY RAIN TO THE CASCADES AND SISKIYOUS BEGINNING SATURDAY AFTERNOON. SNOW LEVELS WILL BE AROUND 7000 FEET. HIGHER ELEVATIONS...INCLUDING THE CRATER LAKE AREA...WILL GET AROUND 2 INCHES OF SHOW SATURDAY. HOWEVER...COLDER AIR WILL MOVE IN BEHIND THE FRONT...AND SNOW LEVELS WILL DROP TO NEAR 4000 FEET SUNDAY. UP TO 4 INCHES OF SNOW WILL ACCUMULATE ON HIGHWAYS THROUGH THE CASCADES BEGINNING SUNDAY...INCLUDING HIGHWAYS 58...62...66..138..140 AND 230. UP TO 2 INCHES OF SNOW CAN BE EXPECTED OVER THE SISKIYOUS...INCLUDING INTERSTATE 5 OVER SISKIYOU SUMMIT. SNOW LEVELS WILL CONTINUE TO FALL...DOWN TO 3000 TO 3500 FEET MONDAY MORNING. SNOW SHOWERS WILL CONTINUE. AN ADDITIONAL 3 TO 5 INCHES WILL FALL OVER THE CASCADES WHILE THE SISKIYOUS WILL GET 1 TO 4 INCHES. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR FURTHER UPDATES AND EXPECTED ACCUMULATION AMOUNTS OVER THE WEEKEND AS THIS POTENTIALLY HAZARDOUS SITUATION EVOLVES. STOCKTON
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:39 AM PST | Small Craft Advisory | MFR | 43 hr | |
| Nov 6, 2:39 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 4 days |
Nearby
Frost Advisories in Oregon, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.